Trying to impress women with manpower can lead to organ damage, sudden death – NAFDAC

NAFDAC observed that many men have died using performance-enhancing drugs with many relatives blaming their death on some imaginary village witches
Trying to impress women with manpower can lead to organ damage, sudden death – NAFDAC

The National Agency for Food and Drug Administration and Control has warned Nigerians to desist from using performance enhancing substances known as aphrodisiac to impress women folks.

This is just as the regulatory body stressed that arbitrary consumption of the substance, which goes by several names such as monkey tail, ale, paraga and afato could lead to stroke or sudden death.

The admonition was stated in the Christmas and New Year goodwill message of NAFDAC Director General, Prof Mojisola Adeyeye, to Nigerians.

Adeyeye decried the preponderance of performance enhancing drugs otherwise known as ‘’Manpower’’ in the local parlance, in the Nigeria market.

According to her, the majority of the performance enhancing drugs are not registered with NAFDAC.

‘’They are smuggled into the country. If they were registered, the producers and peddlers alike would not be doing what they are doing in the supermarkets, social media platforms and on the streets’’.

The statement, which was issued by agency's Resident Media Consultant, Sayo Akintola, in Lagos on Sunday, further observed that many men have died using performance enhancing drugs with many relatives blaming their death on some imaginary village witches.

The NAFDAC boss also described as false the claim by the producers of the substances that they have no side effects, insisting that majority of the products did not go through the approval process of the Agency.

She, however, warned that the agency would not relent in running after the peddlers of such dangerous drugs until they are brought to book for violating the regulations.

"Just like the need to have food and water, intimacy is also a primary requirement in life. Most human beings have the need for intimacy for a healthy sexual life which determines their overall wellbeing. If there are physical or psychological problems to a person’s sexuality it can hamper their self-confidence.

"Many people today have been caught in the web of such circumstances leading them to seek a way out of the wood. In recent times, the use of aphrodisiacs has become the range.

‘’Many people are ignorant of the possible damage that misuse of aphrodisiacs or use of unregistered drugs could cause’’, she said.

Adeyeye further warned that aphrodisiacs could also interact with other drugs in the system, explaining that the liver is responsible for breakdown of drugs while the byproduct of all waste goes down through the kidneys.

‘’When these things are used especially with some herbal medicines that don’t have dosage and professional prescription, it can lead to internal organ damage. It can hurt the liver and the kidneys, leading to untimely death’’ she warned.

‘Every drug is a potential poison. Every drug has one side effect or the other. These are chemical products with side effects. In some cases there are associated Adverse Drug Reactions, which means it could lead to death or more serious organ damage depending on usage’’, she said. She insisted that ‘’it’s not all cases of sudden death that are caused by witches and wizards in the village; but in most cases they are caused by what we eat or drink carelessly,’’ she noted.

Related Stories

No stories found.
WuzupNigeria
wuzupnigeria.ng